I'm a 59 yr old woman with a history of estrogen receptive breast cancer. My Dr. Told me that after 5 and a half years, I could go off of tamoxifen. My risk of my breast cancer returning was only 2.3 percent. After 6 months of being off of it, I'm still having several hot flashes per day. I was just wondering if they will stop anytime soon. Is my body still creating estrogen after being on tamoxifen for 5 and a half years?
You need to talk to your doctor about your hot flashes as your specific case is complicated.
The “long-lasting preventative breast cancer effect ” of tamoxifen has been well documented, one UK study says 20 years.
Typically at aged 59 it is likely that your estrogen levels are low could explain your hot flashes, but that does not take into account your medical history.
- Tamoxifen Information for Consumers
- Tamoxifen Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tamoxifen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2009 • 1 answer
Posted 27 Jan 2010 • 1 answer
Posted 20 Nov 2011 • 2 answers
I was taking Tamoxifen after breast cancer for 5 years ,I had a lumpectomy & radiotherapy & thought?
Posted 9 May 2013 • 1 answer
Posted 3 Oct 2013 • 2 answers